Random Walks in Cones

Denis Denisov, Vitali Wachtel

    Research output: Contribution to journalArticlepeer-review

    37 Downloads (Pure)


    We study the asymptotic behavior of a multidimensional random walk in a general cone. We find the tail asymptotics for the exit time and prove integral and local limit theorems for a random walk conditioned to stay in a cone. The main step in the proof consists in constructing a positive harmonic function for our random walk under minimal moment restrictions on the increments. For the proof of tail asymptotics and integral limit theorems, we use a strong approximation of random walks by Brownian motion. For the proof of local limit theorems, we suggest a rather simple approach, which combines integral theorems for random walks in cones with classical local theorems for unrestricted random walks. We also discuss some possible applications of our results to ordered random walks and lattice path enumeration.
    Original languageEnglish
    Pages (from-to)992-1044
    JournalAnnals of Probability
    Issue number3
    Publication statusPublished - 5 May 2015


    • Weyl chamber


    Dive into the research topics of 'Random Walks in Cones'. Together they form a unique fingerprint.

    Cite this